MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8889H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: confirm the specific number of devices (total qty actually involved with reported issue) that failed during this one event report/procedure for the reported lot?.
 
Event or Problem Description
It was reported that the patient underwent an unknown vascular procedure on (b)(6) 2019 and suture was used.The suture broke during use.It is unknown what was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device batch mkh809-8889h and no non-conformances were identified.A detached needle of product code 8889 received for evaluation.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and marks by use of a surgical instrument could be observed on the body needle.No remnant suture was observed into the barrel hole and the suture was not received to determine the assignable cause.Due to needle condition and that the suture was not received for evaluation, it could not be determined what may have caused the reported incident of: ¿the suture keeps breaking¿.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8693223
Report Number2210968-2019-82689
Device Sequence Number19318163
Product Code GAW
UDI-Device Identifier10705031021754
UDI-Public10705031021754
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number8889H
Device Lot NumberMKH809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/24/2019
Patient Sequence Number1